So my story is I am probably type 2, though have been told type one also. Diagnosed age 21. I am now almost 37. In the past year I did a low glycemic raw month, and lost 20 lbs. I greatly reduced my need for meds during the raw foods. I found it hard to maintain all raw, and went back to including cooked foods. My need for insulin increased, and now my blood sugar levels are not good. I wake up with fasting bs at least 200. I fluctuate throughout the day. I just started splitting my lantus dose. I still don't have good numbers?
I take Lantus, and Novolog. Metformin, hydrochlorthiazide, and Metoprolol. I am now being asked to start taking Simvastatin again. I honestly want to reduce the amount of meds I'm taking. I am concerned about the side effects of the meds I take. I don't want to gain weight, or cause any organ damage by taking these meds. I've heard the more you gain weight, the less responsive insulin will be. And a side effect of certains meds is weight gain! Anyone have any input or suggestions.
I do notice exercise helps, and diet of course. But how do I have the energy to work out when I'm tired all the time!?
I have been on Metoprol since the 1980s and have had to ad some other meds for my Hypertension. Although meds do affect us in different ways Metoprol is one of the easier meds to take. Diabetes affects us all differently but I've lieved with it long enough to know some things are across the board whether Type 1 or 2 and being tired especially when bs is on the high side will make you feel tired.
For many years I didn't know how to properly manage my Type 1 but with the establishment of CDEs I learned in the 1990s and have been on control for many years. No one is perfect when it comes to managing 100% because Diabetes can be unpredictable but most time with the proper education we can always have the upperhand.
What does "CDE" stand for?
certified diabetes educator
One thing you can try in addition to getting your blood sugars into the normal range which is the most important.
It is to inject 1/2 ml of vitamin B-12 solution available in a vial. It iss red in colour and I inject it with a syringe into my shoulder muscle. Metformin used to make me so tired that after a month I could not get out of bed.
Anthony is right, B-12 is one of those deficiencies that can really cause problems. In addition to the Anemia and corresponding fatigue that Mishi mentioned, low B-12 can cause neuropathy. And the real problem is that Metformin causes malabsorption of B-12. The primary source of dietary B-12 is meat and seafood. I am an avid carnivore, and despite that my endo recommends a mega supplement of 1000 mcg of B-12 (16,666% of RDA). My fatigue and tiredness were not caused by B-12 as my tested B-12 levels are fine, but yours might be low.
When I was first diagnosed with diabetes, Metformin was one of the first meds they prescribed. After my honeymoon phase, it was determined that it didn't work, so I stopped taking it. So about 15 years later they suggested it again, which seemed strange, since it didn't work in the past? Recently I was even taking B12 supplement, in liquid form, by mouth. I have been tested for B12 and my level was considered ok. But I remember that i was at the lower level of the ok spectrum. I will try B12 again. Thanks for pointing out the Metformin ~B12 connection.
Have you been tested for Anemia
high b/s causes tiredness. real tired. I jumped off the wagon for 3 months because i was tired of diabetes. I paid the price tho. Im type 2. my A1c went from 6.4 to 8.5. my average b/s was 390. I was waking with fasting sugars of 245-300. My Endo. went crazy. I have now got back on my diet and take Levermer 13 units nightly. Trpililix and Glimeperide. Excersize really helps keep my sugars down. I am now waking up with sugars in the 140- 155 range. Its only been a week so far. I actually feel better and have more energy when my b/s is less than 180. Its a tuff disease to deal with .
Thanks for input karatejoe. I just did my HbA1c and it was 6.8, which is an improvement over my last one. Went to see a diabetes educator who had a formula for dosing my two insulins (novolog, and lantus). That has helped a lot. Exercise is helpful, but if I'm tired it makes it hard to motivate. It is tough to deal with, and I understand wanting to take "time off". Without positive reinforcement, I can get really depressed about my numbers and general mood. Even when I'm doing everything right, I dont always get rewarded? Can be very frustrating. Gotta keep on trying and be our own advocates. Nice to interact with others who understand how it is to live with diabetes.